MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG NXT PICC WITH SHERLOCK 5F DUAL-LUMEN REVERSE TAPER PICC W TIP LOCATION; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG NXT PICC WITH SHERLOCK 5F DUAL-LUMEN REVERSE TAPER PICC W TIP LOCATION; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 9957505
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/07/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a fractured catheter was confirmed, and appears to be use related.The implicated and returned product was a 5 fr d/l groshong nxt catheter.The catheter was returned in to segments.The distal segment showed depth markers from 5 to 27 cm.The proximal segment showed depth markers from 45 to 56 cm in length, and measured 12.6 cm in length distal to the molded bifurcation site.The segment of catheter between the 45 and 27 depth markers was not returned.Tactile examination showed tensile weakness was apparent on the proximal portion of the catheter.The proximal end of the distal portion of catheter was striated, and appeared to be cut with a sharp object.This was assumed to be done intentionally.The distal end of the proximal catheter showed a granular textured surface.The break was uneven and irregular.The distal segment of catheter was occluded, and was initially not patent to infusion.After clearing the valve by manipulation and pressurized infusion, both valves were capable of infusion and aspirating.The evidence observed indicates the catheter damage was caused by a tensile break.The granular surface and tensile weakness are characteristic of tensile breaks.The instructions for use for removal instruct: ¿remove slowly.Do not use excessive force.If resistance is felt, stop removal.Apply warm compress and wait 20-30 minutes.¿ no further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of reye2265 showed three other similar product complaint(s) from this lot number.The complaints for this lot number (reye2265) have been reported from one (b)(4) facility.
 
Event or Problem Description
It was reported that after picc was inserted in the patient, x-rays showed that the picc needed to be adjusted as per radiologist recommendation.When removing the securacath, picc was reportedly fractured and a replacement picc had to be inserted.On (b)(6) 2016 - returned sample shows evidence of a subcutaneous catheter break.

Brand Name
GROSHONG NXT PICC WITH SHERLOCK 5F DUAL-LUMEN REVERSE TAPER PICC W TIP LOCATION
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5617000
Report Number3006260740-2016-00189
Device Sequence Number13512108
Product Code LJS
UDI-Device Identifier00801741036248
UDI-Public(01)00801741036248(17)160630(10)REYE2265
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K063240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Catalogue Number9957505
Device Lot NumberREYE2265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2016
Initial Report FDA Received Date04/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1